MAUDE Adverse Event Report: ARTHREX, INC. SHAVER HP, APSII, HAND CONTROL; POWERED SURG ORTHOPEDIC INSTR

ARTHREX, INC. SHAVER HP, APSII, HAND CONTROL; POWERED SURG ORTHOPEDIC INSTR
Model Number SHAVER HP, APSII, HAND CONTROL
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Based on the information provided, the most likely cause for the reported failure can be attributed to a failing motor.
 
Event or Problem Description
On (b)(6) 2023, it was reported by a sales representative via sems that an ar-8330h shaver handpiece had an issue.The motor sounded like it went up, and the handpiece was extremely hot.They swapped it out and finished the case.This occurred during use with no patient harm.Additional information has been requested.On (b)(6) 2023, the sales representative provided the following information via email: this event occurred during a shoulder scope procedure on (b)(6) 2023.Nothing happened when the handle got hot.They handed it off to the nurse, who handed it to the sales representative.No harm was reported.
 
Additional Manufacturer Narrative
Additional information: g3, h6 (no problem found) due to the condition of the device, the reported event of "the handpiece was extremely hot" could not be confirmed during evaluation.

Brand Name
SHAVER HP, APSII, HAND CONTROL
Common Device Name
POWERED SURG ORTHOPEDIC INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19578583
Report Number1220246-2024-06300
Device Sequence Number20955631
Product Code HWE
UDI-Device Identifier00888867043237
UDI-Public00888867043237
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K932699
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSHAVER HP, APSII, HAND CONTROL
Device Catalogue NumberAR-8330H
Device Lot Number10690232
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2023
Supplement Date Received by Manufacturer12/20/2024
Initial Report FDA Received Date06/20/2024
Supplement Report FDA Received Date01/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/18/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown